Alert archive / Oklahoma / Special Weather Statements in 2018
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 16, 2018, 4:49 AM CDT for Cherokee County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2018, 4:49 AM CDT (09:49 UTC)
- Expired
- Jul 16, 2018, 5:15 AM CDT
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1791 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
901 WWUS84 KTSA 160949 SPSTSA Special Weather Statement National Weather Service Tulsa OK 449 AM CDT MON JUL 16 2018 OKZ068-069-161015- Adair OK-Cherokee OK- 449 AM CDT MON JUL 16 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 515 AM CDT... At 449 AM CDT, a strong thunderstorm was located 5 miles south of Tahlequah, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Tahlequah... Bunch... Eldon... Cherokee Landing State Park... LAT...LON 3575 9509 3593 9506 3594 9468 3567 9472 TIME...MOT...LOC 0949Z 276DEG 16KT 3584 9499 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 16, 4:01 AM CDT, 48 minutes earlier.
Area forecast discussion, Jul 16, 4:01 AM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
401 AM CDT Mon Jul 16 2018
.DISCUSSION...
Hot and humid weather is likely to continue for at least the next
week. An upper ridge over the southwest U.S. will expand eastward
later in the week, putting an end to the scattered showers and
thunderstorms we have seen the past few days, and will continue to
see through Wednesday. A weak frontal boundary may move south into
the area late this week or over the weekend, but this remains
highly uncertain. Regardless, the upper air pattern supports hot
temperatures...just slightly less hot if a front does indeed move
through. A heat advisory will be issued again today for all but
far northwest Arkansas. Temperatures today will generally be a bit
warmer than they were Sunday, with a few spots likely to touch the
century mark this afternoon.
Generally went a bit warmer than most guidance for high
temperatures the next couple days, in line with what has occurred
recently.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 98 75 97 75 / 30 40 40 40
FSM 99 76 98 76 / 40 40 40 40
MLC 99 74 98 74 / 30 20 30 20
BVO 97 72 96 72 / 30 40 40 40
FYV 93 71 92 71 / 40 40 40 40
BYV 95 71 94 71 / 40 40 40 40
MKO 98 74 97 74 / 30 40 40 40
MIO 96 72 95 72 / 30 40 30 40
F10 98 75 97 75 / 30 30 30 30
HHW 100 75 99 75 / 20 20 20 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon today to 8 PM CDT this evening for
OKZ049-053>076.
AR...Heat Advisory from noon today to 8 PM CDT this evening for
ARZ019-020-029.
&&
SHORT TERM...14
LONG TERM....05
PLATEHazardous weather outlook, Jul 15, 8:51 PM CDT, 7 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 851 PM CDT Sun Jul 15 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 851 PM CDT Sun Jul 15 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... Isolated thunderstorms continue across parts of eastern Oklahoma and northwest Arkansas this evening, and additional, more scattered thunderstorms are expected to develop after midnight tonight. Coverage is likely to be highest across portions of northeast Oklahoma and western Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY AND TUESDAY...Thunderstorm Potential...Dangerous Heat Potential. WEDNESDAY...Thunderstorm Potential. THURSDAY THROUGH SATURDAY...Dangerous Heat Potential. EXTENDED DISCUSSION... The pattern will remain unsettled into mid week, with thunderstorm chances continuing through Wednesday. There will be a continued threat for strong downburst winds with the strongest afternoon storms. Hot and humid conditions will continue this week, likely increasing late in the week as the upper level ridge builds into the area. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 16, 4:49 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Tulsa OK 449 AM CDT MON JUL 16 2018 OKZ068-069-161015- Adair OK-Cherokee OK- 449 AM CDT MON JUL 16 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 515 AM CDT... At 449 AM CDT, a strong thunderstorm was located 5 miles south of Tahlequah, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Tahlequah... Bunch... Eldon... Cherokee Landing State Park... LAT...LON 3575 9509 3593 9506 3594 9468 3567 9472 TIME...MOT...LOC 0949Z 276DEG 16KT 3584 9499
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 4:06 AM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 16 hr |
| Jul 16, 9:58 AM CDT | Special Weather Statement | TSA | Osage | 47 min |
| Jul 16, 10:41 AM CDT | Special Weather Statement | TSA | Osage | 34 min |
| Jul 16, 11:15 AM CDT | Special Weather Statement | TSA | Washington | 30 min |
| Jul 16, 12:10 PM CDT | Special Weather Statement | TSA | Washington | 20 min |
| Jul 16, 1:47 PM CDT | Special Weather Statement | TSA | Mayes | 28 min |
| Jul 16, 2:02 PM CDT | Special Weather Statement | TSA | Delaware | 28 min |
| Jul 16, 2:06 PM CDT | Special Weather Statement | TSA | Haskell | 24 min |
| Jul 16, 2:07 PM CDT | Special Weather Statement | TSA | Latimer | 23 min |
| Jul 16, 2:08 PM CDT | Special Weather Statement | TSA | Ottawa | 37 min |
| Jul 16, 2:11 PM CDT | Special Weather Statement | TSA | Delaware | 49 min |
| Jul 16, 2:27 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 30 min |
| Jul 16, 2:31 PM CDT | Special Weather Statement | TSA | Haskell | 44 min |
| Jul 16, 2:35 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 27 min |
| Jul 16, 2:44 PM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Creek, Haskell, Latimer and 8 more | 29 hr |
| Jul 16, 3:04 PM CDT | Special Weather Statement | TSA | LeFlore | 41 min |
| Jul 16, 3:09 PM CDT | Special Weather Statement | TSA | Latimer | 51 min |
| Jul 16, 3:10 PM CDT | Special Weather Statement | TSA | LeFlore | 50 min |
| Jul 16, 3:58 PM CDT | Special Weather Statement | TSA | LeFlore | 47 min |
| Jul 16, 4:05 PM CDT | Special Weather Statement | TSA | LeFlore | 40 min |
| Jul 16, 4:46 PM CDT | Special Weather Statement | TSA | Pushmataha | 29 min |
| Jul 16, 5:36 PM CDT | Special Weather Statement | TSA | Pushmataha | 24 min |
| Jul 16, 5:59 PM CDT | Special Weather Statement | TSA | Pushmataha | 31 min |
| Jul 16, 2:41 PM CDT | Special Weather Statement | TSA | Crawford | 49 min |
| Jul 16, 2:52 PM CDT | Special Weather Statement | TSA | Sebastian | 53 min |
| Jul 16, 2:56 PM CDT | Special Weather Statement | TSA | Benton | 49 min |
| Jul 16, 3:24 PM CDT | Special Weather Statement | TSA | Madison | 36 min |
| Jul 16, 3:31 PM CDT | Special Weather Statement | TSA | Benton | 29 min |
| Jul 16, 3:38 PM CDT | Special Weather Statement | TSA | Benton | 52 min |
| Jul 16, 3:44 PM CDT | Areal Flood Advisory | TSA | Benton, Washington | 3 hr |
| Jul 16, 4:14 PM CDT | Special Weather Statement | TSA | Franklin | 31 min |
| Jul 16, 4:31 PM CDT | Special Weather Statement | TSA | Carroll | 59 min |
| Jul 16, 4:45 PM CDT | Special Weather Statement | TSA | Franklin | 30 min |
Nearby
Special Weather Statements in Oklahoma, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.